ArticleInternational urology and nephrology2008
Posterior reversible encephalopathy syndrome (PRES) induced by cyclosporine use in a patient with collapsing focal glomeruloesclerosis.
Article in International urology and nephrology, 2008. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 13 papers.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
13 citing papers in PubMed, 26 citations in OpenAlex.
- Coronavirus disease-19 encephalitis as a differential diagnosis of a cyclosporine related posterior leukoencephalopathy syndrome: A case report.La Tunisie medicale · 2024Article
- Posterior reversible encephalopathy syndrome in SARS-CoV-2 infection: A case report and review of literature.Clinical case reports · 2023Article
- Nephrotic Syndrome and Atypical Posterior Reversible Encephalopathy Syndrome in a Patient with Parkinson's Disease.Internal medicine (Tokyo, Japan) · 2022Article
- Posterior reversible encephalopathy syndrome associated with focal segmental glomerulosclerosis in a child.BMJ case reports · 2021Article
- Cyclosporine-A-Based Immunosuppressive Therapy-Induced Neurotoxicity: A Case Report.Open access emergency medicine : OAEM · 2020Article
- Focal segmental glomerulosclerosis in children complicated by posterior reversible encephalopathy syndrome.The Journal of international medical research · 2018Article
- Posterior reversible encephalopathy syndrome in children with kidney disease.International urology and nephrology · 2017Review
- Posterior reversible encephalopathy syndrome in malignant hypertension secondary to focal segmental glomerulosclerosis.BMJ case reports · 2016Article
- Posterior reversible encephalopathy syndrome in a woman with focal segmental glomerulosclerosis.Neuropsychiatric disease and treatment · 2015Article
- Posterior reversible encephalopathy syndrome-an under recognized manifestation of Chronic Kidney Disease.Indian journal of critical care medicine : peer-reviewed, official publication of Indian Society of Critical Care Medicine · 2013Article
- Neurotoxicity associated with cancer therapy.Journal of the advanced practitioner in oncology · 2012Review
- Rapamycin-induced posterior reversible encephalopathy in a kidney transplantation patient.International urology and nephrology · 2011Article
- Case files of the New York City poison control center: paradichlorobenzene-induced leukoencephalopathy.Journal of medical toxicology : official journal of the American College of Medical Toxicology · 2010Article
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
6 authors at 2 institutions in 1 country.
Funding
No grant is acknowledged in the PubMed record.
Abstract
backgroundPosterior reversible encephalopathy syndrome (PRES) is characterized by abnormalities in cerebral white matter and neurologic symptoms. It can be caused by immunosuppressive drugs or autoimmune diseases. We describe a case of PRES in a patient with collapsing focal glomeruloesclerosis (collapsing FGS) with complete recovery after withdrawal of cyclosporine (CSA). CASE REPORT: A 27-year-old male presented a corticosteroid-resistant nephrotic syndrome secondary to collapsing FGS corticosteroid. Treatment with CSA was started after a nonresponding course of prednisone. Three weeks later, he developed an abrupt elevation of blood pressure (210/120 mmHg), with headaches, mental confusion, and generalized seizures. Magnetic resonance imaging (MRI) showed lesions suggestive of PRES. CSA was withdrawn, and a new MRI was normal after 2 months.
conclusionsPRES is a rare syndrome that must be suspected in every patient presenting neurologic symptoms in the course of immunosuppression. It can be induced by CSA and is totally reversible when the drug is rapidly withdrawn.
Indexed as
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.